MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Model Number 00711177
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility was contacted by us endoscopy but has declined to provide any information regarding the procedure aside from that there was no harm to the patient.The device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The device subject of the event was returned to us endoscopy for evaluation.Examination of the returned device revealed that, contrary to the initial report, no portion of the device appears to have detached during use.The drive wires of the device were bent in a manner which indicates the device damage was due to the application of excessive force by the user.The instructions for use include the following statements: "do not use excessive force on the handle and do not coil the catheter outside of the endoscope.Excessive force or coiling may damage the device.Apply continuous gentle traction while squeezing the slider toward the thumb ring.Do not use excessive force or coil the sheath outside of the endoscope.This may damage the device and render it inoperable.Keeping the object secured in the grasping jaws, withdraw the object together with the endoscope from the patient.Do not retract the device and the object into the endoscope; this could cause damage to the endoscope and the device." us endoscopy has offered in-service training on the use of the device.However, the user facility has declined.There have been no further issues reported.
 
Event or Problem Description
Reference user facility medwatch report #5084083.The user facility reported that a raptor grasping device broke during a procedure, necessitating retrieval of a portion or portions of the device.There were no injuries associated with the reported event.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8484171
Report Number1528319-2019-00015
Device Sequence Number19447271
Product Code OCZ
UDI-Device Identifier00816765011317
UDI-Public(01)00816765011317
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K120084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/25/2021
Device Model Number00711177
Device Catalogue Number00711177
Device Lot Number1820710
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1